Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Taking ganaton for constipation. Feeling giddy. Is it a side effect?

Hi, I am a 34 years female having delayed gastric emptying. I had recently undergone Barium Meal test and the result were found OK. Had consulted my family physician and was advised for Ganaton Total to be taken for 3 months ( 1 per day). After started consuming this tablet I am feeling uneasy like gidiness and need to understand the side affects after using this tablet. Request you to answer my query and advise the same.
Asked On : Sat, 1 Dec 2012
Answers:  1 Views:  457
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hello. I'm Dr. Christensen.
I'm sorry you're having problems with your stomach. The medication you're taking (Ganaton, or itopride) does cause giddiness in many patients. Ganaton works by increasing the concentration of acetylcholine at the ends of the nerves that control stomach and intestinal motion. Acetylcholine is a chemical neurotransmitter that triggers muscle contraction, which enhances stomach motion and improves stomach emptying. However, acetylcholine also plays a role in several central nervous system functions, such as mood, arousal, alertness, memory and decision-making. By increasing acetylcholine levels in your brain, Ganaton could cause nervousness, giddiness, insomnia, irritability, headache and dizziness. Use of Ganaton has also been linked to galactorrhea (nipple discharge in women) and gynecomastia (breast enlargement in men).
In many cases the side effects of Ganaton disappear after several days of use. If your giddiness worsens or persists for more than couple of weeks, see your doctor.
I hope that answers your question, and good luck!
Answered: Thu, 6 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor